Can Nebivolol cause side effects in elderly?

default
Posted on Thu, 18 Jun 2015 in Medicines and Side Effects
Question: Hi What beta blocker has the least side effects?My father has been on Metoprolol for several years and is having 26 side effects of this medication. The side effects are common to severe which include severe weight loss ( he was 149 pds and is now 93 pds), constipation, stomach spasms, anxiety, back pain, side pain and on and on. His blood pressure has been around 147/85. He is 81 years old. We have been taking him off other medications with the help of his doctor because these other medications also cause these symptoms.
doctor
Answered by Dr. Prakash H Muddegowda 1 hour later
Brief Answer:
Nebivolol has least beta blocker related side effects, as of now.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based on your query, my opinion is as follows:

1. Above 60 years, beta blockers are usually avoided. Nebivolol has lesser side effects compared to other beta blockers. However, you need to discuss with your doctor regarding this. Beta blockers related side effects are less, other cardiac related criteria should be evaluated before starting Nebivolol.

2. If necessary, and need to change, angiotensin receptor antagonists group or ACE inhibitors group (cough is common side effect), would be better choices.

3. No other beta blockers is advisable.

Do discuss with your doctor regarding change of medication.

Hope it helps.
Any further queries, here to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Stomach spasms

doctor1 MD

I have a friend who had been having abdominal cramps daily, especially after eating. She will also be woken up every morning with nauseousness and...

doctor1 MD

i am just getting over acute pancreatitis. my stool has a skin like substance and when i eat i have stomach spasms and begin to feel like the...

doctor1 MD

everytime I eat, my stomach swells up, looks like im about 6 months pregnant- extremely uncomfortable, hard abdomen..Green Diahrea...consistantly...

doctor1 MD

Hi. About 3 weeks ago I went to the doctor for stomach spasms and heartburn. I was diagnosed with a peptic ulcer. The Doctor initally placed me on...

doctor1 MD

Hello, I had an episode early Friday evening after waking up from a nap. I was experiencing really painful stomach spasms , became quite chilled,...

doctor1 MD

I have been experiencing stomach pain, nausea , constipation and most recently diarrhea along with stomach spasms and horrible pain in my upper...

doctor1 MD

I suffer from Brain hypoxia , I seem to be having and issue with certain sounds causing my stomach to constrict at points it will get so tight it...

Get personalised answers from verified doctor in minutes across 80+ specialties

179 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2